An Indian Civilizational Perspective

Health Advisory: Creams after Laser Treatments can be Deadly!

Many ladies are going for the laser treatments for their skins. And such cosmetic procedures are followed by application of skin numbing creams. They can be real dangerous. Althought they are FDA approved but their application can lead to death when used in large amounts as in the cases of these two ladies:

A 22-year-old woman and a 25-year-old woman who applied numbing creams after laser hair removal on their legs later died, the agency said

After the procedure, "these women then wrapped their legs in plastic wrap, as they were instructed, to increase the creams’ numbing effect. Both women had seizures, fell into comas, and subsequently died from the toxic effects of the anesthetic drugs," the FDA said.

These numbing creams are available by prescription and over the counter and include numbing drugs like lidocaine, tetracaine, benzocaine and prilocaine. These creams can also be a bigger risk if left on skin for longer periods or if used by kids and people with heart disease history:

Leaving the creams on the skin for long periods of time or on large portions of their bodies can increase the risk, officials have said. Small children and people with heart or severe liver disease are also at higher risk.

One way to counter is to make sure you check with your doctor to see what is an FDA dosage for you and also try and find alternatives to these creams to ease the discomfort of the laser treatment.

Story Link

Powered by Qumana

Get Drishtikone Updates
in your inbox

Subscribe to Drishtikone updates and get interesting stuff and updates to your email inbox.

Comments are closed.

Get Drishtikone Updates
in your inbox

Subscribe to Drishtikone updates and get interesting stuff and updates to your email inbox.